MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported with a description of intraocular lens damaged by handpiece injector.After implanting iol into patient¿s eye the surgeon noticed iol damaged and remove it from patient¿s eye.Additional information has been received and stated that surgery was completed with spare iol on the same day.Due to this more surgery time was taken, patient had infection and already on medication.
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned.While photos were provided none of the photos showed the actual lens.No determination can be made.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge, handpiece and an unknown viscoelastic were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The actual lens was not shown in the provided photos.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.It is unknown if a qualified viscoelastic was used.The ifu instructs company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.The handpiece ifu instructs important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact the company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20793879
Report Number1119421-2024-02307
Device Sequence Number15406328
Product Code HQL
UDI-Device Identifier00380655093207
UDI-Public(01)00380655093207(17)281113(11)231116(10)15750155
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.205
Device Lot Number15750155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/11/2025
Date Device Manufactured11/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown